Digestive Disorders / Gastroenterology Expert Forum
Nexium Side Effects
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Nexium Side Effects

I have been on 40 mg of Nexium for 10 months with 2 to go.  DX is severe esophagitis & gastric ulcers.  I had no symptoms or complaints when referred to GI MD, but had positive guiac test & family hx of colon cancer.
Adverse symptoms of Nexium include severe diarrhea, headache, angioedema, feeling of water in ears, and body/muscle aches.
Has anyone switched to 20 mg of Nexium with fewer symptoms?  I am not schedule to see doctor until February.  Should I call him sooner?
Related Discussions
4 Comments
Blank
Avatar_n_tn
yes, call your doc now and don't wait until feb.  you should always tell your doc of any new symptoms you are having.  I'm assuming that these symptoms are new and haven't been going on since you started 10 months ago (at least I hope not!).  so, it's unlikely that your symptoms are from the nexium.  if you have been having these symptoms all along, then you should have called your doc 10 months ago.
Blank
Avatar_n_tn
Nexium made me very sick - in fact, I was worse on it.  I swtiched to Prevacid and have few managable side effects.

Nexium is a heavy duty PPI so I agree with the other poster, call your doctor now.
Blank
Avatar_n_tn
I am currently on Nexium 40mg, since 10 months ago too. I find it's the only thing strong enough that can control my GERD. I have not encountered many side effects, and not like the ones you've listed. I agree that you should see a doctor now, and tell him or her of any new symptoms. I'm an oddball case, since I had no factors that classified me as higher risk. I'm 19 now, and have had severe GERD since I was 12. If there's anything new come up, side effects or symptoms, get it checked out immediately! My doctor didn't diagnose me properly until I was 16, and now I have serious complications that I'll have for the rest of my life. The sooner you get medical advice, the more complications you could head off.
Blank
Avatar_n_tn
I have problems with all the acid blockers.  Similar to the ones you mentioned.  The worst for me is the increased heart rate and fatigue.

I started dumping out part of the contents and found that I can tolerate and get through the day on about 15 mg.  Anything more and I feel worse than the Gastritis itself.  I too have a badly damaged espohagus and I can't live without the Nexium.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank